Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 200, NWS Kansas City, MO

July 2, 2008Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 2, 2008, 7:37 PM CDT for Johnson County, Wyandotte County, Kansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 7:37 PM CDT (00:37 UTC)
Expired
Jul 2, 2008, 8:15 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:40 PM CDTTSTM WND GST 702 N Bonner Springs, KSOBSERVED NEAR THE INTERSECTION OF HWY 7 AND INTERSTATE 70. RAINFALL ESTIMATED AT ONE INCH PER HOUR. DIME SIZED HAIL ALSO REPORTED.
Jul 2, 7:47 PM CDTHAIL 2.751 Nw Merriam, KS
Jul 2, 7:50 PM CDTHAIL 1.751 Ne Roeland Park, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3126 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 030037
SVREAX
KSC091-209-030115-
/O.NEW.KEAX.SV.W.0200.080703T0037Z-080703T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 815 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BONNER SPRINGS...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARDSVILLE BY 745 PM CDT.
  LAKE QUIVIRA BY 750 PM CDT.
  SHAWNEE BY 755 PM CDT.
  MERRIAM BY 800 PM CDT.
  WESTWOOD...MISSION...KANSAS CITY KANSAS AND FAIRWAY BY 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONTICELLO...LAKE OF THE FOREST...ZARAH...HOLLIDAY...MAYWOOD...MUNCIE
AND ROELAND PARK.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3914 9461 3899 9461 3898 9491 3912 9491
      3913 9489
TIME...MOT...LOC 0037Z 272DEG 27KT 3908 9490

$$

BOOKBINDER
4 follow-up statements
000 
WWUS53 KEAX 030045
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT WED JUL 2 2008

KSC091-209-030115-
/O.CON.KEAX.SV.W.0200.000000T0000Z-080703T0115Z/
WYANDOTTE KS-JOHNSON KS-
745 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS UNTIL 815 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM 
SPOTTERS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING WALNUT SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH. THIS STORM WAS LOCATED NEAR BONNER SPRINGS...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAWNEE BY 750 PM CDT.
  MERRIAM BY 755 PM CDT.
  WESTWOOD...MISSION...FAIRWAY AND COUNTRYSIDE BY 800 PM CDT.
  MISSION HILLS BY 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROELAND
PARK.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3914 9461 3899 9461 3898 9491 3912 9491
      3913 9489
TIME...MOT...LOC 0045Z 272DEG 27KT 3905 9479

$$

BOOKBINDER
000 
WWUS53 KEAX 030051
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT WED JUL 2 2008

KSC091-209-030115-
/O.CON.KEAX.SV.W.0200.000000T0000Z-080703T0115Z/
WYANDOTTE KS-JOHNSON KS-
750 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS UNTIL 815 PM CDT...

AT 747 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING BASEBALL SIZE HAIL IN SHAWNEE...AND A SECOND 
STORM IMMEDIATELY BEHIND IT WAS PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. TORRENTIAL RAINFALL WITH RATES UP TO TWO INCHES PER HOUR 
ARE POSSIBLE. 

PERSONS IN NORTHERN JOHNSON AND SOUTHERN WYANDOTTE COUNTIES SHOULD 
CONTINUE TO REMAIN IN SHELTER AS DESTRUCTIVE HAIL AND DAMAGING WINDS 
ARE LIKELY 

LAT...LON 3914 9461 3899 9461 3898 9491 3912 9491
      3913 9489
TIME...MOT...LOC 0050Z 272DEG 27KT 3905 9478 3905 9462

$$

BOOKBINDER
000 
WWUS53 KEAX 030103
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT WED JUL 2 2008

KSC091-209-030115-
/O.CON.KEAX.SV.W.0200.000000T0000Z-080703T0115Z/
WYANDOTTE KS-JOHNSON KS-
803 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE
COUNTY IN NORTHEAST KANSAS UNTIL 815 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHAWNEE...MOVING EAST AT 20 MPH.

AREAS IMPACTED BY THIS STORM CONTINUE TO INCLUDE KANSAS CITY 
KANSAS...SHAWNEE AND WESTWOOD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3912 9461 3899 9461 3899 9479 3913 9477
      3914 9461
TIME...MOT...LOC 0103Z 254DEG 18KT 3908 9465

$$

BOOKBINDER
000 
WWUS53 KEAX 030111
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT WED JUL 2 2008

KSC091-209-030121-
/O.EXP.KEAX.SV.W.0200.000000T0000Z-080703T0115Z/
WYANDOTTE KS-JOHNSON KS-
811 PM CDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS WILL EXPIRE AT 815 PM CDT...

AT 806 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO JACKSON 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 3912 9461 3899 9461 3899 9479 3913 9477
      3914 9461
TIME...MOT...LOC 0111Z 254DEG 18KT 3909 9460

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:07 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 2, 7:07 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED JUL 2 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO
COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL
PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE
TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE
KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH
THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT
DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER
THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE
TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM
ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING
THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY.
OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE
WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE
LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Local storm report, Jul 2, 7:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             MERRIAM                 39.02N 94.69W
07/02/2008  E2.75 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

SF
Local storm report, Jul 2, 7:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             MERRIAM                 39.02N 94.69W
07/02/2008  E1.25 INCH       JOHNSON            KS   PUBLIC

0709 PM     HAIL             MERRIAM                 39.02N 94.69W
07/02/2008  E1.25 INCH       JOHNSON            KS   PUBLIC

            OBSERVED AT INTERSECTION OF 51ST AND SWITZER.

&&

MRD
Local storm report, Jul 2, 7:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             4 NE SHAWNEE            39.06N 94.75W
07/02/2008  E2.00 INCH       WYANDOTTE          KS   PUBLIC

            OBSERVED NEAR THE INTERSECTION OF INTERSTATE 635 AND
            METROPOLITAN. ALSO REPORTED CAR WINDOW BUSTED OUT.

&&

MRD
Special weather statement, Jul 2, 7:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT WED JUL 2 2008

MOZ002>004-030100-
GENTRY-NODAWAY-WORTH-
729 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHWESTERN
GENTRY AND SOUTHWESTERN WORTH COUNTIES UNTIL 800 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RAVENWOOD...OR 11 MILES
NORTHEAST OF MARYVILLE...MOVING SOUTH AT 13 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  RAVENWOOD BY 755 PM CDT.

THE TOWNS OF PARNELL...CONCEPTION JUNCTION AND CLYDE ARE ALSO IN THE
PATH OF THIS STORM.

DEROCHE
Local storm report, Jul 2, 7:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             RENO                    39.05N 95.12W
07/02/2008  E2.50 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            HAIL RANGED IN SIZE FROM GOLFBALL TO TENNIS BALL

&&

SF
Local storm report, Jul 2, 7:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     5 SW BASEHOR            39.08N 95.00W
07/02/2008  E60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:08 PM CDTSevere Thunderstorm WarningEAXLeavenworth37 min
Jul 2, 7:15 PM CDTSevere Thunderstorm WarningEAXLeavenworth31 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningEAXWyandotte45 min
Jul 2, 7:52 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte6 hr
Jul 2, 8:19 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte18 min
Jul 2, 8:29 PM CDTSevere Thunderstorm WarningEAXDoniphan46 min
Jul 2, 9:26 PM CDTAreal Flood AdvisoryEAXAtchison, Doniphan8 hr
Jul 3, 1:56 AM CDTAreal Flood WarningEAXJohnson, Leavenworth, Wyandotte12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.